Alert archive / Vermont / Frost Advisories in 2007
Frost Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Jun 6, 2007, 2:28 PM EDT for 7 counties in Vermont; 4 counties in New York. It took effect at Jun 7, 2007, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2007, 2:28 PM EDT (18:28 UTC)
- In effect from
- Jun 7, 2007, 12:00 AM EDT
- Expired
- Jun 7, 2007, 7:28 AM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Caledonia County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 10 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 061828 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 228 PM EDT WED JUN 6 2007 ...AREAS OF FROST EXPECTED TONIGHT... .IN THE WAKE OF A COLD FRONT YESTERDAY...A COOL CANADIAN AIR MASS HAS MOVED INTO THE NORTH COUNTRY. AS A HIGH PRESSURE RIDGE BUILDS OVERHEAD FROM THE OHIO VALLEY TONIGHT...DIMINISHING WINDS AND CLEARING SKIES WILL SET UP GOOD RADIATIONAL COOLING CONDITIONS. LOW TEMPERATURES THURSDAY MORNING WILL BE NEAR FREEZING ACROSS THE NORTHERN ADIRONDACKS AND NORTH-CENTRAL AND NORTHEASTERN VERMONT...WITH CONDITIONS FAVORABLE FOR FROST FORMATION ESPECIALLY IN VALLEY LOCATIONS. NYZ029>031-034-071200- /O.NEW.KBTV.FR.Y.0002.070607T0400Z-070607T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 228 PM EDT WED JUN 6 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY FOR THE NORTHERN ADIRONDACKS OF NEW YORK...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. A COOL CANADIAN AIR MASS COMBINED WITH DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DIP INTO THE LOW TO MID 30S TONIGHT ACROSS THE ADIRONDACK REGION OF NORTHERN NEW YORK. CONDITIONS WILL BE FAVORABLE FOR AREAS OF FROST TO DEVELOP IN THE PRE-DAWN HOURS ESPECIALLY IN VALLEY LOCATIONS. REMEMBER...A FROST ADVISORY MEANS THAT FROST IS LIKELY TO FORM AND SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE STEPS TO COVER ANY SENSITIVE PLANTS AND MOVE ANY HOUSE PLANTS INDOORS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VTZ003-004-006>008-010-016-071200- /O.NEW.KBTV.FR.Y.0002.070607T0400Z-070607T1200Z/ ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE- EASTERN FRANKLIN- INCLUDING THE CITIES OF...NEWPORT...ISLAND POND...JOHNSON... STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD...RANDOLPH... ENOSBURG FALLS...RICHFORD 228 PM EDT WED JUN 6 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...FOR NORTH CENTRAL AND NORTHEASTERN VERMONT...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY. A COOL CANADIAN AIR MASS COMBINED WITH DIMINISHING WINDS AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DIP INTO THE LOW TO MID 30S TONIGHT ACROSS NORTH CENTRAL AND NORTHEASTERN VERMONT. CONDITIONS WILL BE FAVORABLE FOR AREAS OF FROST TO DEVELOP IN THE PRE-DAWN HOURS ESPECIALLY IN VALLEY LOCATIONS. REMEMBER...A FROST ADVISORY MEANS THAT FROST IS LIKELY TO FORM AND SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. TAKE STEPS TO COVER ANY SENSITIVE PLANTS AND MOVE ANY HOUSE PLANTS INDOORS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ BANACOS
1 follow-up statement
000 WWUS71 KBTV 071128 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 728 AM EDT THU JUN 7 2007 ...THREAT OF FROST HAS COME TO AN END... NYZ029>031-034-VTZ003-004-006>008-010-016-071230- /O.CAN.KBTV.FR.Y.0002.000000T0000Z-070607T1200Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE- EASTERN FRANKLIN- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...ENOSBURG FALLS...RICHFORD 728 AM EDT THU JUN 7 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY. THE THREAT OF ANY ADDITIONAL FROST DEVELOPMENT HAS ENDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Jun 6, 1:42 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 6, 1:42 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 142 PM EDT WED JUN 6 2007 .SYNOPSIS... COOLER AND DRIER AIR WILL CONTINUE TO FILTER INTO THE NORTH COUNTRY TODAY AS HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES. WITH MAINLY CLEAR SKIES TONIGHT ALONG WITH LIGHT WINDS...AREAS OF FROST ARE EXPECTED TO DEVELOP IN THE ADIRONDACKS AND NORTHEAST VERMONT. TEMPERATURES WILL RETURN TO NEAR SEASONAL LEVELS ON THURSDAY AS THE HIGH MOVES EAST OF THE REGION. MUCH WARMER TEMPERATURES ARE EXPECTED ON FRIDAY...IN ADVANCE OF A COLD FRONT. THIS FRONT WILL BRING OUR NEXT CHANCE OF SHOWERS AND THUNDERSTORMS LATE FRIDAY AND FRIDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MIXED CLOUD TYPES EXPECTED TODAY WITH SCT/BKN STRATOCU AS 850MB THERMAL TROUGH /-2 TO -3C/ TRACKS ACROSS FA AND UPPER TROUGH AXIS CONTINUES SHIFT EWD THROUGH VT WITH SCT CIRRUS/AC. LOW-LEVEL STRATOCU WILL BE MOST ABUNDANT OVER THE NRN ADIRONDACKS AND CENTRAL/ERN VT. LOW-LEVEL LAPSE RATES ARE VERY STEEP AND HAVE MAINTAINED MENTION OF A SLIGHT CHANCE OF -SHRA OVER THE HIGHER TERRAIN OF NRN NY AND CENTRAL/NRN/NERN VT. THESE SHOWERS WILL BE BRIEF/LIGHT ASSOCIATED WITH SHALLOW INSTABILITY AND OROGRAPHIC LIFT WITH WNWLY 850MB FLOW. ADJUSTED HOURLY TEMPERATURES DOWNWARD SLIGHT DURING THE NEXT FEW HOURS BASED ON OBSERVATIONAL TRENDS. ALSO INCREASED WIND GUSTS SLIGHTLY THROUGH THE AFTERNOON HRS WITH EFFICIENT DOWNWARD MIXING GIVEN NEARLY DRY ADIABATIC LAPSE RATES IN THE PBL. TEMPERATURES NOTICEABLY COOLER THAN YESTERDAY...WITH HIGHS RANGING FROM THE 50S OVER HIGHER TERRAIN ZONES TO LOWER TO MID 60S IN THE VALLEYS. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... AS HIGH PRESSURE BUILDS IN TONIGHT...WINDS WILL DIMINISH AND SKIES WILL CLEAR...SETTING STAGE FOR GOOD RADIATIONAL COOLING. EXPECT SOME AREAS OF FROST IN THE NORTHEAST KINGDOM OF VERMONT AND NORTHERN ADIRONDACKS WHERE LOWS EXPECTED TO BE IN THE LOWER TO MID 30S. SURFACE RIDGE AXIS WILL MOVE EAST OF REGION THURSDAY AFTERNOON. EXPECT SOME MID/HIGH CLOUDS WITH ONSET OF WARM AIR ADVECTION. MAX TEMPS THURSDAY WILL APPROACH SEASONAL NORMS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... FAIRLY QUIET WEATHER AND PLEASANT THROUGH THE PERIOD. START OUT WITH SURFACE HIGH PRESSURE BUILDING INTO NEW YORK AND WESTERN NEW ENGLAND AND REMAINING IN PLACE THROUGH MONDAY. THEREFORE...KEPT RAIN CHANCES OUT OF THE FORECAST UNTIL MONDAY NIGHT...WHEN GFS ENSEMBLES AND ECMWF HINT THAT SURFACE/UPPER LOW OFF NOVA SCOTIA WILL RETROGRADE TOWARD NEW ENGLAND. CLOUDS AND CHANCES FOR PRECIP...STARTING IN JUST MY NORTHEASTERN ZONES MONDAY NIGHT...WILL SLOWLY INCREASE IN COVERAGE THROUGH THE END OF THE PERIOD AS SHORTWAVES ROTATE AROUND THE AFOREMENTIONED LOW. THAT SAID...HOWEVER...KEPT POPS AT LOW SLIGHT CHANCE AT MOST DUE TO UNCERTAINTY IN EXACT TIMING OF ANY SHORTWAVES. 850MB TEMPS SHOW A GRADUAL WARMING TREND THROUGH THE PERIOD...SO FOLLOWED SUIT WITH SURFACE TEMPS...WITH MOST AREAS IN THE UPPER 60S/LOWER 70S ON SUNDAY WARMING TO MID 70S TO AROUND 80 BY WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... UPDATED 115 PM... LOOKS TO BE VFR CONDITIONS FOR ALL TAF SITES THE NEXT 24 HOURS. PRIMARY ITEM ARE THE CLOUDS. THE CURRENT DAYTIME HEATING STRATO-CU RUNNING AROUND 3500-4000 FT ARE EXPECTED TO DISSIPATE AS WE APPROACH SUNSET. WATCHING A SLUG OF MID/HIGH CLOUDS CURRENTLY CRUISING SOUTHEASTWARD OVER SRN ONTARIO AS LEADING EDGE OF SOME MID LEVEL WARM AIR ADVECTION. MODEL X-SECTIONS INDICATE THIS WILL PRIMARILY BE ACROSS THE AREA TOMORROW MORNING. HOWEVER KEPT SOME SCT MID CLOUDS FOR KMSS OVERNIGHT SINCE THEY WILL BE THE FIRST TO SEE THE WARM AIR ADVECTION CLOUDS DEVELOP. WINDS WILL BE DIMINISHING AND BE BASICALLY CALM OVERNIGHT. BOUNDARY LAYER LOOKS TOO DRY FOR FOG TO FORM AT ANY OF THE TAF SITES...ALTHOUGH AN ISOLATED PATCH HERE OR THERE NEAR PONDS/RIVERS IS NOT OUT OF THE QUESTION. BEYOND TOMORROW THE VFR CONDITIONS SHOULD HANG ON THRU MUCH OF FRIDAY AS UPPER LEVEL RIDGING DOMINATES. A COLD FRONT WILL MOVE ACROSS THE AREA LATE FRIDAY AND SATURDAY. CONDITIONS SHOULD BEGIN TO DETERORIATE FRIDAY AFTN FOR WESTERN TERMINALS (EG KMSS) AND LATER IN THE EVENING FOR EASTERN AREA (EG KBTV). SHWRS AND T-STORMS WILL PRECEED THE FRONT...BRINGING MVFR TO LOCAL IFR CONDITIONS. MODELS HINTING THAT THE FRONT MAY SLOW UP ON SATURDAY...SO MVFR CONDITIONS WITH CLOUDS AND SHOWERS MAY LINGER FOR AREAS ALONG AND EAST OF THE GREEN MTNS...OTHERWISE VFR CONDITIONS WILL PREVAIL. SUNDAY LOOKS UNEVENTFUL WITH JUST SOME AFTN DAYTIME HEATING CUMULUS BUT STILL VFR. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...BANACOS SHORT TERM...RJS LONG TERM...MB AVIATION...NASH
Hazardous weather outlook, Jun 6, 4:20 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 420 AM EDT WED JUN 6 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-070830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 420 AM EDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST WILL BE POSSIBLE ACROSS THE DEEPER VALLEY LOCATIONS IN THE ADIRONDACK MOUNTAINS AND PARTS OF THE NORTHEAST KINGDOM IN VERMONT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SURFACE COLD FRONT WILL INCREASE THE THREAT FOR SHOWERS AND THUNDERSTORMS LATE FRIDAY INTO FRIDAY NIGHT ACROSS THE NORTH COUNTRY. THE POTENTIAL WILL EXISTS FOR THESE STORMS TO BE STRONG WITH FREQUENT LIGHTNING...HEAVY DOWNPOURS...HAIL...AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Vermont, 2007Frost Advisories in New York, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.